Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 11, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Jun 23, 2016, 2:37 PM MDT for 5 counties in Idaho. It took effect at Jun 24, 2016, 9:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2016, 2:37 PM MDT (20:37 UTC)
- In effect from
- Jun 24, 2016, 9:00 AM MDT
- Expired
- Jun 24, 2016, 2:10 PM MDT
- In force
- 5 hr
- Issued by
- NWS Boise, ID
Counties Camas County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 130 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2916 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
801 WWUS75 KBOI 232037 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 237 PM MDT THU JUN 23 2016 ...WINDY CONDITIONS EXPECTED ACROSS SOUTHERN IDAHO MIDDAY FRIDAY... .GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHERN IDAHO ON FRIDAY BEHIND A COLD FRONT. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED MIDDAY FRIDAY IN THE MAGIC VALLEY...CAMAS PRAIRIE AND SOUTHERN TWIN FALLS COUNTY. IDZ016-028-030-240445- /O.NEW.KBOI.WI.Y.0011.160624T1500Z-160625T0000Z/ WESTERN MAGIC VALLEY-CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY- 237 PM MDT THU JUN 23 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY. * WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...STRONGEST WINDS FROM 9 AM TO 6 PM MDT FRIDAY. * IMPACTS...CROSSWINDS ON NORTH-SOUTH ORIENTED ROADS CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
440 WWUS75 KBOI 240301 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 901 PM MDT THU JUN 23 2016 ...WINDY CONDITIONS EXPECTED ACROSS SOUTHERN IDAHO MIDDAY FRIDAY... .GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHERN IDAHO ON FRIDAY BEHIND A COLD FRONT. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED MIDDAY FRIDAY IN THE MAGIC VALLEY... CAMAS PRAIRIE AND SOUTHERN TWIN FALLS COUNTY. IDZ016-028-030-241200- /O.CON.KBOI.WI.Y.0011.160624T1500Z-160625T0000Z/ WESTERN MAGIC VALLEY-CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY- 901 PM MDT THU JUN 23 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY... * WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...STRONGEST WINDS FROM 9 AM TO 6 PM MDT FRIDAY. * IMPACTS...CROSSWINDS ON NORTH-SOUTH ORIENTED ROADS CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
740 WWUS75 KBOI 241010 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 410 AM MDT FRI JUN 24 2016 ...WINDY CONDITIONS EXPECTED ACROSS SOUTHERN IDAHO TODAY... .GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHERN IDAHO TODAY BEHIND A COLD FRONT. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED MIDDAY TODAY IN THE MAGIC VALLEY... CAMAS PRAIRIE AND SOUTHERN TWIN FALLS COUNTY. IDZ016-028-030-241815- /O.CON.KBOI.WI.Y.0011.160624T1500Z-160625T0000Z/ WESTERN MAGIC VALLEY-CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY- 410 AM MDT FRI JUN 24 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS WILL INCREASE THIS MORNING AND WILL BE STRONGEST FROM 11 AM TO 6 PM MDT. * IMPACTS...CROSSWINDS ON NORTH-SOUTH ORIENTED ROADS CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
191 WWUS75 KBOI 241903 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 103 PM MDT FRI JUN 24 2016 ...WINDY CONDITIONS EXPECTED ACROSS SOUTHERN IDAHO TODAY... .GUSTY WEST TO NORTHWEST WINDS HAVE DEVELOPED ACROSS SOUTHERN IDAHO TODAY BEHIND A COLD FRONT. SUSTAINED WINDS AS HIGH AS 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TODAY IN THE MAGIC VALLEY...CAMAS PRAIRIE AND SOUTHERN TWIN FALLS COUNTY. IDZ016-028-030-250000- /O.CON.KBOI.WI.Y.0011.000000T0000Z-160625T0000Z/ WESTERN MAGIC VALLEY-CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY- 103 PM MDT FRI JUN 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 40 MPH. * TIMING...STRONGEST WINDS EXPECTED THROUGH 6 PM MDT. * IMPACTS...CROSSWINDS ON NORTH-SOUTH ORIENTED ROADS CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
382 WWUS75 KBOI 242010 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 210 PM MDT FRI JUN 24 2016 IDZ016-028-030-242115- /O.CAN.KBOI.WI.Y.0011.000000T0000Z-160625T0000Z/ WESTERN MAGIC VALLEY-CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY- 210 PM MDT FRI JUN 24 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE NOT REACHED WIND ADVISORY CRITERIA THIS AFTERNOON...AND ARE NO LONGER EXPECTED TO. THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jun 23, 9:29 AM MDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 23, 9:29 AM MDT, 5 hours 8 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Boise ID 929 AM MDT THU JUN 23 2016 .DISCUSSION...An upper level closed low currently situated off the Pacific Northwest coast will move inland across WA tonight into NW MT by Saturday morning. Prefrontal southwest winds will develop across SE Oregon and the higher terrain of SW Idaho this afternoon. Temperatures could be slightly warmer than the forecast reflects today with the strong southwest flow aloft in the Treasure and Magic Valleys. Current temperatures at Boise are running around 5 degrees warmer than this time yesterday. As this system moves inland, the associated cold front will not be well defined as it moves through the region. Cooler air will usher in throughout the night into Friday morning. Measurable precipitation will be confined to the central Idaho mountains and areas north with sprinkles possible elsewhere along the front. W to NW post frontal winds expected Friday afternoon with temperatures lowering 15-20 degrees on Friday compared to today. Current forecast reflects this well, with no major updates planned. && .AVIATION...VFR with mid to upper level ceilings moving in from the west out ahead of the next upper level trough. Surface winds will increase through the day with the approaching trough, southwest to northwest 10-15kts with gusts 20-25kts. Winds aloft to 10k feet MSL southwest 20-35kts. && .PREV DISCUSSION... SHORT TERM...Today through Friday...Temperatures will not be as warm today as an upper level trough approaches the Pacific Northwest. A cold front accompanying the trough will swing through the region tonight. The front will be followed by much cooler temperatures and breezy northwest winds of 15-25 mph with higher gusts Friday afternoon. The upper trough will mainly pass by to our north. However, the southern portion of it will be accompanied by a chance of showers and a slight chance of afternoon thunderstorms, mainly from Baker County east into the West Central Mountains. LONG TERM...Friday night through Thursday...Models continue to show above average agreement through the period. The upper level trough exits to the east Friday night. Unseasonably cool air, clear skies, and light winds will allow temperatures to fall to around 10 degrees below normal by early Saturday morning. A warming trend will commence on Saturday as an upper level ridge builds over the western U.S. Highs will be around 10 degrees above normal Monday through Thursday, with no precipitation. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...KA AVIATION.....JC PREV SHORT TERM...BW PREV LONG TERM....JT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.